Hail, Arkansas
- When
- April 19, 1:35 PM CST
- Where
- Arkansas County, 3 mi SE of St Charles
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.339, -91.093
Clouds thinned out on the 19th, allowing for some heating. A low pressure system to the west moved over the region, and this provided cold air aloft.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Clouds thinned out on the 19th, allowing for some heating. A low pressure system to the west moved over the region, and this provided cold air aloft. Given heating at ground level and cooling overhead, the atmosphere destabilized. Isolated to scattered thunderstorms popped up in the eastern half of Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 19, 11:47 AM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1247 PM CDT SUN APR 19 2009 .AVIATION... SCTD SHRA/TSRA WL CONT TO AFFECT PARTS OF NRN AND ERN AR AS THE MAIN UPR LOW/ASSOCD SFC CDFNT MOVES THRU THE AREA THIS AFTN. EXPECT MVFR CIGS/VSBYS...WITH OCNL IFR CONDS VCNTY STRONGER STORMS. LOW CLOUDS WL PERSIST INTO THE OVERNIGHT HRS ACRS MUCH OF AR...WITH MAINLY MVFR CONDS EXPECTED. DRIER AIR WL FILTER INTO THE REGION LATE TNGT/MON MRNG...ALLOWING CLOUDS TO DCRS AND VFR CONDS TO RETURN. /44/ && .PREV DISCUSSION... /ISSUED 945 AM CDT SUN APR 19 2009/ UPDATE... UPDATED FOR CURRENT CONDITIONS...AND THE TRACK FOR RAINFALL AROUND THE UPPER LOW LATER TODAY. MUCH OF THE STATE IN A BREAK CURRENTLY...WITH ANOTHER ROUND ACROSS THE NORTH THIS AFTERNOON AS THE WRAP AROUND MOISTURE MOVES ACROSS THE STATE. THERE IS THE POTENTIAL FOR ISOLATED STRONG STORMS THIS AFTERNOON...WITH LARGE HAIL THE MAIN CONCERN. WINDS WILL BEGIN INCREASING LATE THIS MORNING AS UPPER LOW APPROACHES. REST OF THE FORECAST ON TRACK...AND ALL UPDATES ALREADY OUT. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 AM CDT SUN APR 19 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 1135 AM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS ACROSS NORTH ARKANSAS THIS AFTERNOON AND EARLY TONIGHT. THE COMBINATION OF DAYTIME HEATING...ALONG WITH COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LOW...WILL ALLOW FOR ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PORTIONS OF CENTRAL AND EASTERN ARKANSAS...GENERALLY EAST OF A LINE FROM SALEM...TO CLINTON...TO SHERIDAN TO MONTICELLO. LARGE HAIL WILL BE THE MAIN CONCERN. THE ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS AS THE UPPER LOW BEGINS TO SHIFT EAST OF ARKANSAS. DRIER CONDITIONS WILL RETURN STARTING TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE REGION AND HIGH PRESSURE BUILDS IN FROM THE PLAINS STATES. DUE TO THE CLOSE PROXIMITY OF THE UPPER LOW...AND HIGH PRESSURE PUSHING IN FROM THE PLAINS...THE RESULTING PRESSURE GRADIENT BETWEEN THESE SYSTEMS WILL PRODUCE GUSTY WINDS OVER MUCH OF THE STATE THIS AFTERNOON. WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH...WILL BE NOTED OVER MUCH OF ARKANSAS THIS AFTERNOON. THE WINDS WILL DIMINISH LATE IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 60/44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1243 PM CDT SUN APR 19 2009 ARZ013-014-023-024-191840- CLEBURNE-SEARCY-STONE-VAN BUREN- 1243 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE...SEARCY...STONE AND VAN BUREN COUNTIES UNTIL 140 PM CDT... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM DENNARD TO NEAR FOX...MOVING EAST AT 25 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE MOUNTAIN VIEW. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 117 PM CDT SUN APR 19 2009 ARZ045-046-056-057-191900- ARKANSAS-JEFFERSON-LONOKE-PRAIRIE- 117 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS...JEFFERSON...LONOKE AND PRAIRIE COUNTIES UNTIL 200 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KEO TO SHERRILL TO WHITE HALL...MOVING EAST AT 35 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE LAKE PINE BLUFF...WABBASEKA... ALTHEIMER...HUMNOKE...HUMPHREY...BAYOU METO STATE GAME AREA AND STUTTGART. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 133 PM CDT SUN APR 19 2009 ARZ023-024-191920- CLEBURNE-VAN BUREN- 133 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE AND VAN BUREN COUNTIES UNTIL 220 PM CDT... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHIRLEY...MOVING EAST AT 20 MPH. SMALL HAIL...UP TO ONE HALF INCH IS EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE FAIRFIELD BAY AND GREERS FERRY. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 201 PM CDT SUN APR 19 2009 ARZ047-057-191940- ARKANSAS-MONROE- 201 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS AND MONROE COUNTIES UNTIL 240 PM CDT... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ALMYRA...MOVING EAST AT 25 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE DE WITT AND ST. CHARLES. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 215 PM CDT SUN APR 19 2009 ARZ007-016-025-191945- INDEPENDENCE-JACKSON-SHARP- 215 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON AND SHARP COUNTIES UNTIL 245 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOOREFIELD...MOVING EAST AT 25 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE SWIFTON. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 218 PM CDT SUN APR 19 2009 ARZ047-057-191950- ARKANSAS-MONROE- 218 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS AND MONROE COUNTIES UNTIL 250 PM CDT... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DE WITT...MOVING EAST AT 30 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE ST. CHARLES. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
The Little Rock radar (KLZK), 120 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159032.